California, 2005

Hail in California, February 19, 2005

February 19, 2005 · NWS PSR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Feb 19, 2:30 PM PST, 50 minutes earlier.

Area forecast discussion, Feb 19, 2:30 PM PST, 50 minutes before
AZZ020>028-CAZ030>033-200545-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SAT FEB 19 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG LOW PRESSURE CENTER CONTINUES OFF THE CALIFORNIA COAST
TODAY WITH IMPULSES IN A FLOW FROM THE SOUTHWEST RESULTING IN
SCATTERED SHOWERS TONIGHT WITH A CHANCE OF EVENING THUNDERSTORMS...
HEAVY RAIN AND HAIL. ANOTHER STRONG STORM SYSTEM FROM THE EASTERN
PACIFIC IS EXPECTED TO BRING PERIODS OF SIGNIFICANT RAINFALL TO MUCH
OF THE AREA MONDAY AND MONDAY NIGHT THROUGH TUESDAY. SOMEWHAT HIGHER
PRESSURE ALOFT IS EXPECTED TO BRING A DRYING TREND  AND SOME WARMING
RECOVERY IN DAYTIME HIGHS BY THE END OF THE UPCOMING WEEK.

&&

.DISCUSSION...
ALTHOUGH LETTING THE FLASH FLOOD WATCH EXPIRE WITH THE LATEST
AFTERNOON FORECAST PACKAGE...THE AIRMASS IS STILL PLENTY MOIST AND
UNSTABLE. IN FACT...A NUMBER OF LIGHTNING STRIKES HAVE BEEN OBSERVED
IN IMPERIAL AND EASTERN RIVERSIDE COUNTIES THIS AFTERNOON...AND
RADAR INDICATED HEAVY RAIN AND PROBABLE HAIL. IT LOOKS AS IF ANOTHER
LOW PRESSURE IMPULSE IS IN THE FLOW THAT WILL CAUSE SHOWERS TO
REDEVELOP FROM WEST TO EAST ACROSS THE AREA TONIGHT WITH SOME
EVENING THUNDERSTORMS. IN COORDINATION WITH INCOMING SHIFT...HAVE
DECIDED TO HANDLE ANY POSSIBLE FLOODING PROBLEMS WITH URBAN AND
SMALL STREAM FLOOD ADVISORIES AND...IF NECESSARY FLASH FLOOD
WARNINGS.

WITH THE MOIST AIRMASS CONTINUING...THERE IS A POSSIBILITY OF PATCHY
FOG AGAIN TONIGHT...ESPECIALLY WITH UNDER ANY BREAKS IN THE CLOUDS.

ONCE THE LOW PRESSURE IMPULSE GOES BY TONIGHT...THE CHANCE OF
SHOWERS IS EXPECTED TO DECREASE TO A SLIGHT CHANCE MOST AREA BY
SUNDAY AFTERNOON WITH DRY WEATHER OVER THE ENTIRE AREA SUNDAY
EVENING...EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN SOUTHEAST
CALIFORNIA MAINLY JOSHUA TREE NATIONAL PARK.

YET ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM THAT WAS WEST OF SAN
FRANCISCO NEAR 138 DEGREES WEST LONGITUDE THIS AFTERNOON IS MOVING
EAST AND WILL SPREAD SHOWERS INTO SOUTHEAST CALIFORNIA BY MONDAY
MORNING AND EAST ACROSS THE REST OF OUR AREA BY MONDAY NIGHT. ONCE
AGAIN...SOUTH-CENTRAL ARIZONA INCLUDING PORTIONS OF THE PHOENIX AREA
WILL PROBABLY GET THE MOST RAIN WITH THIS SYSTEM WITH ANOTHER HALF
INCH TO INCH OF RAIN POSSIBLE WITH SOME HIGHER AMOUNTS...ESPECIALLY
IN UPSLOPE AND HIGHER TERRAIN AREAS.

THE LOW PRESSURE CENTER IS EXPECTED TO MOVE ONLY VERY SLOWLY EAST
ACROSS SOUTHERN CALIFORNIA TUESDAY AND ARIZONA WEDNESDAY AND
THURSDAY. THUS...SHOWERS WILL CONTINUE TO BE LIKELY AND THERE IS
ALSO A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND TUESDAY NIGHT...
WITH A SLOWLY DECREASING CHANCE WEDNESDAY THROUGH THURSDAY NIGHT.

EXPECT A DRYING TREND AND A SLIGHT RECOVERY IN DAYTIME HIGHS TOWARD
THE END OF NEXT WEEK AS SOMEWHAT HIGHER PRESSURE ALOFT FROM THE
PACIFIC BUILDS IN BEHIND THE LOW PRESSURE CENTER.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

ELLIS
Hazardous weather outlook, Feb 19, 5:13 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
613 AM MST SAT FEB 19 2005

AZZ021>024-200100-
GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
WEST CENTRAL DESERTS-
613 AM MST SAT FEB 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA.

.DAY ONE...TODAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS AFTERNOON.
SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. IN ADDITION A FLOOD
WARNING IS IN EFFECT FOR CAVE CREEK NEAR CAREFREE AND CAVE CREEK...
AND FOR THE AGUA FRIA RIVER UPSTREAM FROM LAKE PLEASANT. SEE PRODUCT
PHXFLWPSR FOR FURTHER INFORMATION. OTHERWISE WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...AND HEAVY RAIN IS
POSSIBLE ESPECIALLY IN THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR
HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE
REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN
NORMAL...NO HAZARDOUS WEATHER IS EXPECTED.

AZZ020-025>028-CAZ030>033-200100-
IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY-
613 AM MST (513 AM PST) SAT FEB 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ARIZONA AS WELL AS FAR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY

SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TODAY ALONG WITH
ISOLATED THUNDERSTORMS. BRIEF HEAVY RAIN IS POSSIBLE. PATCHY
DENSE FOG IS ALSO POSSIBLE IN THE MORNING...WITH VISIBILITIES
BELOW ONE MILE LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR
HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE
REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN
NORMAL...NO HAZARDOUS WEATHER IS EXPECTED.

BRECKENRIDGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Imperial

When
February 19, 3:20 PM PST to 3:50 PM PST
Where
Imperial County, Niland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.233, -115.517

Thunderstorms and brief heavy rain spread across parts of Imperial County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442091.